MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367326
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: d.2.Common device name: intravascular administration set d.2.Medical device type: fpa g.5.Pma/510(k)#: k030573, k220212.H.3.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd vacutainer® push button blood collection set has been found experiencing blood leakage during use.The following has been provided by the initial reporter: this is a complaint about blood leak.A customer pointed out that there was blood leakage during blood collection with the push button (21g) of the winged needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D10: device available for evaluation: yes.D10: returned to manufacturer on: 30-oct-2023.H.6.Investigation summary: material #: 367326.Lot/batch #: 3102098.Bd received 3 samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for sliced / damaged tubing with the incident lot was observed.One of the samples exhibited tubing that had been cut through the seal of the package while the other two samples had nicks in the tubing.Additionally, 30 retention samples from bd inventory were evaluated by visual examination and functional draw testing and the issue of leakage / damaged tubing was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode leakage from damaged tubing.Bd determined that the root cause of the sliced tubing was attributed to the tubing sticking out of the blister pack during packaging.A corrective action was taken to change the position of the wind-head to allow the product to better conform to the packaging.A root cause could not be determined for the samples exhibiting small nicks in the tubing.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18093714
Report Number1024879-2023-00796
Device Sequence Number5993048
Product Code JKA
UDI-Device Identifier50382903673266
UDI-Public(01)50382903673266
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number367326
Device Lot Number3102098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown